Have You Had a Belief Changing
Psychedelic Experience?
Take this Survey from our friends at Johns Hopkins
Center for Psychedelic and Consciousness Research!
My Prescription
Fentanyl
by ChronicK
Citation:   ChronicK. "My Prescription: An Experience with Fentanyl (exp52282)". Erowid.org. Feb 29, 2008. erowid.org/exp/52282

 
DOSE:
75 ug transdermal Pharms - Fentanyl (patch)

BODY WEIGHT: 120 lb


So I was looking on the vault for some info on fentanyl which seems very hard to find anyway and saw that there were not a lot of experiences and I wanted to contribute mine. But I think a tiny history is necessary. First I have tried may drugs. Weed, shrooms, acid (once and like Ĺ a dose), just to name a few. Then in August last year doctors figured out I had gallstones. My gallbladder had become infected and had to be removed. This was taken care of and 1 and Ĺ months later I got pancreatitis. For pancreatitis I was in the hospital for 5-6 days (I don't remember any of it because I was heavily drugged) and when I woke up they had put a fentanyl patch on my arm. At that time it was 50 mcg/hr. Since then I have had to increase my dose to 75mcg/hr. I also take dilaudid/hydromorphone for breakthrough pain but I will write about that later. My experience is as follows:

When I got home from the hospital I was fine. But I had no idea of the drug I was on. Only now am I even starting to get a grasp on it's power. For me I take it as directed, and it I have been taking it for 6 months. When I first was on fentanyl it took away all my pain. I felt like a million bucks, although admittedly I did feel a bit weaker than my usual self. My doctor had written me a prescription for 10 patches which would last for 30 days. For the most part I felt nothing. It just took away my pain. However I started to realize I was able to push myself much farther than I had been able to in the past, because nothing hurt. I have a daughter who was born in the March before my gallbladder had to be removed, and since the surgery I had not been able to lift her. Now I could. However, the next day would be a lot worse pain wise and I would need to take my dilaudid all day and rest when I had pushed my self past my limit without realizing it.

I also found out there are two kinds of patches. There is the duragesic patches which have the gel in them and then there are the generic patches which look much more like the patch so you donít get pregnant. I found out that the duragesic patches deliver a much more even dose of medicine. This is great for me since I heavily feel the withdrawal effects even if the amount of medicine goes down even the slightest bit. However my insurance no longer pays for the brand name so I am stuck with generic now. These I might recommend if you are trying to get high. As many people have said on here before though, the high from a patch is fairly a groggy high, and not a ton of fun. But for me every time I put a new patch on the dose is clearly very strong. I must sleep for at least 4 hours once the patch kicks in. Now the patch does take 4 hours to kick in. That is what doctors have told me, that is what I have found from my own experience (approximately).

Once it starts to kick in I feel very comfortable. All my stomach pain goes away (a very rare thing for me). Most often at this point I will go lay down in bed and get what sleep I can since it has become very precious to me. During the times I do stay awake I feel somewhat drunk. My body is rather numb and Iím definitely very slow. This effect normally lasts for 3-6 hours. Since the patches are inconsistent anyway though it ranges a lot. This is as fun as it gets. The next bit is not so fun.

Since in the beginning the patches give out more than they should (at least this is all I can think of that would make me feel so good when I first put it on since I am on them constantly) at the end they give out less than they should. That sucks. I withdraw. This is the part I want to share most since it seems no one else on here has really had this experience. Or at least not full blown. The only thing I could compare it to would be what you see for a heroin withdrawal in the movies. I feel it starting normally on the 2 day Iím wearing the patch (so after about 48 hours). When it starts I just feel a little shaky. There is this very weird almost skin crawling type feeling. I have a very hard time focusing (this is where I am today). I get very forgetful, and I can be mid sentence and forget completely what I was saying because the feeling in my body distracts me so bad.

I feel I have to fidget. At this point my stomach is starting to hurt but it is tolerable. Then my extremities start to lose a bit or circulation, my fingers and toes begin to feel super cold. It gets hard to do anything that requires precision. I begin to itch. Everywhere itches, my head, my arms, my legs, my stomach, everything. Then going pee becomes uncomfortable. I feel similar to having a urinary tract infection. I constantly feel like I have to go but only a few drops will come when I try to go. This is usually getting into having the patch on for 60 hours. I get very nauseous. Sometimes I throw up (but I throw up a lot, on average 2 days out of every week I throw up for at least Ĺ the day). I get very twitchy. My eyes get funny. Itís hard to explain, but it is almost impossible to focus on anything for longer than maybe 30 seconds. If I do my vision blurs and I have to look at something else so that I can see normally again.

My emotions start to get weird. It is hard for me to carry on a conversation. I begin to not want to interact. I start to get scared of almost everything. My stomach pain has been growing the whole time and now it is starting to get to the point where I need more meds for sure, or else I will be at the hospital gripping my side, praying that they can help me. The next several hours are like this and then it gets worse. My skin starts to feel horrible. Not to the point where I want to tear it off, but it feels like there is something under it moving. But itís more than the crawling sensation I get in the beginning. At this point I am very unsocial. I have no interest in talk to anyone, let alone doing anything. I become a bit of a basket case. I am glad that I do not have to care for my daughter on my own. I could not handle it at this point. I could not even lift her most of the time if I wanted to.

My stomach kills and if I do not take my other meds I feel like I want to tear into it with my own hands and rip the pain out myself (this is normally if I have gone over and let the patch run completely out). In the next few hours I spiral downwards very rapidly. I begin to vomit almost uncontrollably (all of it is bile, always). I shake and can not stop myself. I have to curl up into a ball to keep my stomach from killing me. At this point I normally have to go to the hospital. I am often dehydrated, and can hardly walk. When I get there they will normally medicate me and send me back home with a new patch.

I also have other side effects from the patch when Iím not withdrawing from it. The scariest of them being when I am sleeping. When I sleep probably 1 out of 45 nights I will wake up and my leg will be completely dead asleep. Not the pins and needles asleep but completely numb. The first time it ever happened I turned on the light and my foot was blue (not getting any circulation). I quickly sat up and rubbed it awake. This has been increasing in frequency now so I probably have it happen once every 2 weeks. For me it is a huge concern because it can mean blood clots, or if I donít wake up to rub it awake I believe possible amputation.

Because of the side effects of this drug I would not recommend it for anyone, for recreational use or otherwise. Also itís addictive powers are very scary. Currently I am looking at centers where I can go to detox and rehab, but some facilities are not even able to take me because of how severe the detox is going to be.

I know that my case is one where I do not really use it for recreational purposes, however I figure it shows the long term effects, and side effects, which are in my opinion scary and really not worth it. I have not seen others post about this type of stuff so I hope this is helpful to someone.

Sincerely,

ChronicK

Exp Year: 2006ExpID: 52282
Gender: Female 
Age at time of experience: Not Given 
Published: Feb 29, 2008Views: 47,646
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Fentanyl (223) : Health Problems (27), Medical Use (47), Alone (16)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults